1887

n Southern African Journal of HIV Medicine - Severe rhabdomyolysis following co-administration of simvastatin and fluconazole in an HIV-positive man : case study

USD

 

Abstract

We report a case of rhabdomyolysis and acute renal failure in a 43-year-old man newly diagnosed with HIV and hepatitis B co-infection. Rhabdomyolysis was possibly induced by co-administration of simvastatin and fluconazole. Underlying hepatitis may have increased the risk of rhabdomyolysis by decreasing the metabolism of simvastatin. Few case reports link the development of rhabdomyolysis with the co-administration of these two drugs. This case calls for extra pharmacovigilance with proper patient education when prescribing drugs with potential for adverse interactions.

Loading

Article metrics loading...

/content/m_sajhiv/9/3/EJC65733
2008-12-01
2016-12-09
This is a required field
Please enter a valid email address
Approval was a Success
Invalid data
An Error Occurred
Approval was partially successful, following selected items could not be processed due to error